MDJunction - People Helping People
 
Ask a Question
09/20/2010 07:16 PM

Gabapentin for Bipolar and FM?

brandib811
brandib811  
Posts: 3801
VIP Member

So the first time I went to my new psychiatrist he told me that I should cut back on my pain medicine. I was already on Gabapentin and it helped my pain...moderately I suppose. But I found it so strange that he would tell me I didn't need pain medicine.

I saw him again today and he told me that he couldn't figure out what medicine is causing my strange rash and bad tremors unless he started cutting back my meds. Part of me feels like he's one of those doctors that doesn't like controlled substances. 3 weeks ago he took me off of Klonopin which has left me having panic attacks again.

About a week or two ago I started weaning off of Abilify. So now the only medicines I'm on are Lithium, Prozac, and Gabapentin.

Long story short, apparently Gabapentin is my new 2nd mood stabilizer and Prozac supposedly works on my pain. I've been in pain so much this week. I think I'm going to get my pain med refilled anyhow. Have any of you heard anything like this?

Reply

09/20/2010 07:30 PM
UpdownGirl
UpdownGirl  
Posts: 165
Member

Brandi, this is troubling. I'm sorry you're going through this. I take klonopin for my PTSD and I don't feel that could do well without it. I also take Propranalol for PTSD symptoms. I'm on pain medication for the Fibro. Your doctor does need to figure out what's causing your rash and tremors but I think he still has a responsibility to keep you as comfortable as possible. Get a 2nd opinion if you need to. I'll be thinking about you and hope you find some relief.

09/22/2010 09:30 PM
hedap
 
Posts: 2012
Senior Member

It makes sense that he would try to find out what med is giving you an allergic reaction. So I can see cutting out something temporarily. However, if he said you don't need pain medicine, then run the heck out of there. First of all fibro pain is subjective, you are the only one who can establish whether or not you're in pain. I would tell the pdoc you're feeling much worse w/o your reg meds and feel you need to go back on them. If this doc continues to do things w/o listening to you or explaining why something is necessary, I would look for another one. Just my opinion, but I'll be honest with you, I don't like docs who don't take the time to talk to the patient about med changes. Brandi I hope you feel better soon and get some relief soon. xx heather

09/24/2010 05:49 PM
brandib811
brandib811  
Posts: 3801
VIP Member

I think it was my Abilify because my rash is already starting to fade. So I refilled my pain meds and my body has to readjust to them again. But it's nice not being sore all the time. And soon hopefully I won't be blotchy.

10/04/2010 10:07 PM
hedap
 
Posts: 2012
Senior Member

Brandi

Glad to hear you found out quickly which one was the culprit. I was really worried about you being in so much pain. heather

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved